Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 9, 2015, 5:03 PM EDT for 5 counties in Indiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2015, 5:03 PM EDT (21:03 UTC)
- Expired
- Mar 10, 2015, 4:25 AM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Blackford County, IN, Huntington County, IN, Jay County, IN, Wabash County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salamonie River near Warren (WRNI3). The gauge peaked at 13.49 ft at Mar 9, 2015, 7:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
866
WGUS43 KIWX 092103
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT MON MAR 9 2015
...The National Weather Service in NORTHERN INDIANA has issued a
flood warning for the following rivers...
Salamonie River BELOW Warren affecting Blackford...Huntington...
Jay...Wabash and Wells Counties
.Ice jamming along the Salamonie River below Warren is causing minor
flooding along portions of the river upstream of the ice jam. Minor
flooding is expected to continue until the ice jam breaks up. Once
the ice jam releases, the river level is expected to drop down below
flood stage to around 9.0 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology...Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC009-069-075-169-179-102005-
/O.NEW.KIWX.FL.W.0001.150309T2103Z-150310T2005Z/
/WRNI3.1.IJ.150309T1926Z.150309T1945Z.150309T2005Z.NO/
503 PM EDT MON MAR 9 2015
The National Weather Service in NORTHERN INDIANA has issued a
* Flood Warning for
The Salamonie River BELOW Warren
* until Tuesday afternoon.
* At 4 PM Monday the stage was 12.3 feet and rising.
* Flood stage is 12.0 feet.
* Forecast...Minor flooding will continue until the ice jam breaks up.
Once the ice jam releases, the river is expected to quickly fall back
below flood stage.
* At 12.0 feet...The river reaches flood stage with minor flooding of
low agricultural land and roads nearest the river.
&&
Lat...Lon 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$1 follow-up statement
018
WGUS83 KIWX 100825
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EDT TUE MAR 10 2015
...The flood warning is cancelled for the following rivers...
Salamonie River BELOW Warren affecting Blackford...Huntington...
Jay...Wabash and Wells Counties
.The ice jam that prompted the warning appears to have released with river
levels now well below flood stage. Therefore the warning has been cancelled. The
risk for additional ice jams does remain as above freezing temperatures will
continue through the week. Those living along the salamonie river should be
prepared for additional rises in river levels and act accordingly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC009-069-075-169-179-100855-
/O.CAN.KIWX.FL.W.0001.000000T0000Z-150310T2005Z/
/WRNI3.1.IJ.150309T1926Z.150309T2300Z.150309T2335Z.NO/
425 AM EDT TUE MAR 10 2015
The Flood Warning is cancelled for
The Salamonie River BELOW Warren
* At 4 AM Tuesday the stage was 9.9 feet
* Flood stage is 12.0 feet.
* The river fell below flood stage yesterday evening.
* Forecast...The river will fall to near 9.0 feet around 8 AM
Tuesday March 10.
&&
Lat...Lon 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 9, 3:20 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 9, 3:20 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EDT MON MAR 9 2015 .SYNOPSIS... ISSUED AT 318 PM EDT MON MAR 9 2015 CLOUDS WILL INCREASE LATE THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. THIS DISTURBANCE WILL BRING A LIKELIHOOD OF RAIN ON TUESDAY...MAINLY ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF INDIANA AND OHIO. LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER AND MID 30S. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE LOW 50S. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 318 PM EDT MON MAR 9 2015 THE WARMING TREND WILL CONTINUE THROUGH THE SHORT TERM PERIOD. FULL SUN TODAY HAS ALLOWED TEMPERATURES TO WARM INTO THE MID 40S THIS AFTERNOON...EVEN IN AREAS WITH SNOW COVER. LIGHT WINDS AND LOWER DEWPOINTS HAVE KEPT THE COMPACT SNOW FROM MELTING FASTER DESPITE THE WARM TEMPERATURES AND FULL SUN. INCREASING DEWPOINTS TOMORROW COUPLED WITH TEMPERATURES IN THE LOW 50S SHOULD MELT MOST OF THE REMAINING SNOW IN AREAS SOUTH OF US 6 WHERE THERE ARE ONLY A FEW INCHES REMAINING. SNOW MELT AND INCREASING DEWPOINTS WILL CAUSE ADEQUATE LOW LEVEL MOISTURE FOR PATCHY FOG DEVELOPMENT TONIGHT. THE AREA WITH THE GREATEST RISK FOR PATCHY DENSE FOG IS NORTH OF US6 WHERE SKIES WILL REMAIN MOSTLY CLEAR AND RADIATIONAL COOLING WILL BE EFFICIENT. SOME PATCHY DENSE FOG WILL BE POSSIBLE UNDER THE STRATUS DECK...BUT THIS WILL BE DEPENDENT ON HOW QUICKLY TEMPERATURES COOL THIS EVENING BEFORE CLOUDS SPREAD OVERHEAD. OTHERWISE...SOME LIGHT RAIN MAY SNEAK INTO THE FAR SOUTHEASTERN PORTION OF THE FORECAST AREA ON TUESDAY AS A SHEARED WAVE SLIDES THROUGH THE OHIO VALLEY. CONSALL CAME IN A FEW DEGREES TO COLD FOR HIGH TEMPERATURES TOMORROW...SO ADJUSTED UP SLIGHTLY AND MADE A FEW ADJUSTMENTS ALONG THE LAKESHORE. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 318 PM EDT MON MAR 9 2015 A NORTHERN STREAM SHORTWAVE TRACKING THROUGH SE CANADA WILL FORCE A WEAK/DRY BACKDOOR FRONT THROUGH THE LOCAL AREA LATER TUESDAY NIGHT INTO WEDNESDAY MORNING. DRY ADVECTION IN WAKE OF THIS FEATURE SHOULD BE ENOUGH TO SCOUR OUT ANY RESIDUAL NEAR SFC MOISTURE ALLOWING SKIES TO TREND PARTLY/MOSTLY SUNNY DURING THE DAY WEDNESDAY. NOCTURNAL FOG/STRATUS POSSIBLE TUESDAY NIGHT ALONG AND IN ADVANCE OF BOUNDARY GIVEN LIGHT FLOW AND ADDED MOISTURE TO BOUNDARY LAYER FROM MELTING SNOW. SFC HIGH THEN DRIFTS SE THROUGH THE GREAT LAKES LATER WEDNESDAY INTO THURSDAY PROVIDING THE AREA WITH AMPLE SUNSHINE AND TEMPS GENERALLY ABOVE NORMAL. ATTENTION LATER THURSDAY NIGHT THROUGH SATURDAY WILL TURN TO INCREASING RAIN CHANCES/CLOUDS AS A SOUTHERN STREAM CIRCULATION TEAMS UP WITH SOME INCOMING EAST PACIFIC ENERGY AND MEANDERS TOWARD THE OH VALLEY. LACKING INTRA/INTER RUN TO RUN CONSISTENCY IN MODELS WITH THIS CUT-OFF FEATURE AND A SEPARATE NORTHERN STREAM WAVE MODELED TO AMPLIFY SOUTHEAST INTO THE REGION NEXT WEEK HAS RESULTED IN A LOWER CONFIDENCE POP/TEMP FORECAST FRIDAY INTO SATURDAY. AS A RESULT HELD CLOSE TO 12Z CONSENSUS WITH ONLY MINOR CHANGES TO THE FCST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 159 PM EDT MON MAR 9 2015 MAIN CONCERN FOR TAF PERIOD WILL BE STRATUS AND FOG DEVELOPMENT OVERNIGHT. STRATUS DECK IS CONTINUING TO SLOWLY ADVECT NORTHWARD THROUGH THE AFTERNOON. EXPECT THIS DECK TO OVERSPREAD SOUTHERN PORTION OF THE FORECAST AREA AND KFWA DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. RADIATION FOG CONCERNS WILL BE LIMITED WHERE CLOUD COVER MOVES OVERHEAD...BUT COMBINATION OF MOISTURE ADVECTION...SNOW MELT...AND RADIATION IN CLEAR AREAS MAY CAUSE AREAS OF DENSE FOG. SOME DENSE FOG IS ALSO POSSIBLE UNDER THE STRATUS DECK...BUT THIS WILL BE DEPENDENT ON HOW QUICKLY TEMPERATURES FALL THIS EVENING BEFORE CLOUDS SPREAD OVERHEAD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...BENTLEY SHORT TERM...BENTLEY LONG TERM...STEINWEDEL AVIATION...BENTLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 9, 4:37 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT MON MAR 9 2015 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-100845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM EDT MON MAR 9 2015 /337 AM CDT MON MAR 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:03 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 7 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.